Texas, 2006Flood in Texas, May 6, 2006
May 6, 2006 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 6, 5:27 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, May 6, 5:27 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 PM CDT SAT MAY 6 2006
.AVIATION...
BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF
DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO
THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH
VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND
DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU
15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER
CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE
AGAIN REACHING SEVERE LEVELS.
&&
.PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006)
DISCUSSION...
THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED
JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING
ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING
OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE
TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE
THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH
CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE
EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL
BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL
AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301
HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL
EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY.
AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN
IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF
ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE
MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS
SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND
SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF
SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE
GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION
ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/10
Hazardous weather outlook, May 6, 4:30 AM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SAT MAY 6 2006
TXZ171>173-183>194-202>209-217>225-228-071030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT SAT MAY 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS
TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND
AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH
LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, May 6, 6:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
0700 PM DENSE FOG 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMLocal storm report, May 6, 6:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
WIND GUSTING OVER 40 MPH.
0700 PM FLOODING 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMFlood, Travis
- When
- May 6, 6:40 PM CST to 11:25 PM CST
- Where
- Travis County, Countywide
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
Bull Creek crested at Loop 360 at 7.16 feet at 2115cst on May 6, where flood stage is 5 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Texas, May 6, 2006$68,000 · 4 in hail · 12 events
- Lightning Strike in Georgia, May 6, 2006$50,000 · 1 event
- Hail and Damaging Winds in Texas, May 6, 2006$19,000 · 1 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 6, 20066 events
- Flash Flood and Hail in Texas, May 6, 20061 in hail · 4 events
- Flash Flooding and Hail in Texas, May 6, 20060.75 in hail · 3 events
- Hail and Damaging Wind in Mississippi, May 6, 2006$10,000 · 1.75 in hail · 3 events
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 200670 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 200656 kt wind · 1 event
- Lightning Strike in New Jersey, May 6, 20061 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 6, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507024.